Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Experiencing constant pain after arthroscopic surgery to repair ACL and MCL. Cause and cure?

User rating for this question
Good
Answered by
Practicing since : 2001
Answered : 706 Questions
Question
I have had orthoscopic surgery to repair my ACL, MCL and lateral meniscus. I am now experiencing constant pain through my calf and top of my foot suggesting superficial peroneal nerve injury. What is the best treatment for this injury?
Posted Sat, 16 Mar 2013 in Bones, Muscles and Joints
 
 
Answered by Dr. Gopal Krishna Dash 3 hours later
Hello,

Thanks for the query,

I have noted your problem

The possibilities in your case could be 1. Peroneal neuropathy 2. Lumbo-sacral radiculopathy.

A MRI scan will help understand the nature of nerve compression. You will benefit with medications like Gabapentine, pregabaline, duloxetine etc. Physiotherapy will also help you recover from pain. If the diagnosis turns out to be radiculopathy and you don't respond to these treatment and MRI shows some problem in relation to the radiculopathy, surgical management is another option.

Hope this clarifies your query,
Best wishes

Above answer was peer-reviewed by
 
Follow-up: Experiencing constant pain after arthroscopic surgery to repair ACL and MCL. Cause and cure? 13 hours later
Dr. XXXXXXX XXXXXXX Dash,
I am presently seeing a physiotherapist to relieve pain and recover mobility. Is there a time frame you would place on recovery? My surgery was the 23 XXXXXXX 2013, and a received a cortisone injection on the 12 of Feb. which increased the pain.
Thank You
XXXXXXX
 
 
Answered by Dr. Gopal Krishna Dash 42 minutes later
Hello,

Thanks for the query

Your pain may recover over a period of 12 weeks time. Continue aggressive physiotherapy without neglect. You will improve and please donot worry.

Best wishes
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor